Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Commensurability of 1-cusped hyperbolic 3-manifolds


Authors: Danny Calegari and Nathan M. Dunfield
Journal: Trans. Amer. Math. Soc. 354 (2002), 2955-2969
MSC (2000): Primary 57M25, 57M50
Published electronically: February 25, 2002
MathSciNet review: 1895211
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give examples of non-fibered hyperbolic knot complements in homology spheres that are not commensurable to fibered knot complements in homology spheres. In fact, we give many examples of knot complements in homology spheres where every commensurable knot complement in a homology sphere has non-monic Alexander polynomial.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57M25, 57M50

Retrieve articles in all journals with MSC (2000): 57M25, 57M50


Additional Information

Danny Calegari
Affiliation: Department of Mathematics, Harvard University, Cambridge Massachusetts 02138
Email: dannyc@math.harvard.edu

Nathan M. Dunfield
Affiliation: Department of Mathematics, Harvard University, Cambridge Massachusetts 02138
Email: nathand@math.harvard.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-02-02988-4
PII: S 0002-9947(02)02988-4
Keywords: Virtual Fibration Conjecture, commensurability, Alexander polynomial, character variety
Received by editor(s): February 7, 2001
Received by editor(s) in revised form: August 25, 2001
Published electronically: February 25, 2002
Additional Notes: Both authors were partially supported by the National Science Foundation.
Article copyright: © Copyright 2002 American Mathematical Society